Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Low heart rate after taking medications for blood pressure. Is it harmful?

Tks for yr kind. I m 75 year old,after i received madication for high blood pressure with Bisoprolol 5mg+nifedipines 30gm and 2 Ticlopidine,250mg and Simvastatin 20mg my blood pressure fr 150mmhg/86 to arround 112mmhg/58-62mmhg,and found out my lowest heart rate 42 bpm at night. I am worried about the lower rate for above indication and will cause... Pls be kind to advices. Henry Wong .
Asked On : Wed, 18 Jul 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ayurveda Specialist 's  Response
Hello Henry Wong and thanks for writing in at HCMg
I am a jr. to Cardiologist in India and read your mail in detail. As per the detail provided by you in your mail, the reasons for lower rate rate might be the beta-blocker (Bisoprolol) you are taking or the weakness in the heart muscles.
Firstly try to stop beta-blocker by consulting your Cardiologist and replacing it by other anti-hypertensive drug if needed. After 72 hours of stopping the beta-blocker if the problem remains the same than go for Echocardiography and 24 hrs Holter study. Depending on the reports and clinical examination the decision can be made for PPI (Pacemaker Implantation) so that your heart rate cannot fall the limit set in Pacemaker usually 60 per minute.
Consult your Cardiologist and get done your EKG and Echocardiogrphy, after that follow his advises.
Best Wishes
Dr. Dinesh Kumar Bhatia
Health Care Magic
Answered: Wed, 18 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor